Alert archive / Maine / High Wind Warnings in 2024
High Wind Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Mar 9, 2024, 2:26 PM EST for Hancock County, Washington County, Maine. It took effect at Mar 10, 2024, 9:00 AM EDT. It was in force for 8 hr. 33 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 9, 2024, 2:26 PM EST (19:26 UTC)
- In effect from
- Mar 10, 2024, 9:00 AM EDT
- Expired
- Mar 10, 2024, 5:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 9:45 AM EDT | NON-TSTM WND GST 57 | 4 Ene Brooksville, ME | Mesonet station CW6342 Sedgwick Ridge. |
| Mar 10, 9:47 AM EDT | NON-TSTM WND GST 52 | 4 Sse Winter Harbor, ME | Mesonet station DW2258 Winter Harbor-SERC. |
| Mar 10, 9:48 AM EDT | NON-TSTM WND GST 57 | 3 Se Brooklin, ME | Mesonet station CW6014 Naskeag. |
| Mar 10, 10:21 AM EDT | NON-TSTM WND GST 62 | Stonington, ME | |
| Mar 10, 10:23 AM EDT | NON-TSTM WND DMG | 2 E Deer Isle, ME | Tree across road. |
| Mar 10, 10:31 AM EDT | NON-TSTM WND GST 63 | 1 Sw Stonington, ME | |
| Mar 10, 10:41 AM EDT | NON-TSTM WND DMG | 3 Ene Dedham, ME | Tree down. |
| Mar 10, 10:45 AM EDT | NON-TSTM WND GST 68 | Blue Hill, ME | |
| Mar 10, 10:45 AM EDT | NON-TSTM WND DMG | 3 Nw Prospect Harbor, ME | Tree down on Pond Rd. |
| Mar 10, 11:00 AM EDT | NON-TSTM WND GST 62 | 3 Se Castine, ME | Mesonet station FW9580 Brooksville - 3.5 ESE. |
| Mar 10, 11:01 AM EDT | NON-TSTM WND GST 72 | Blue Hill, ME | |
| Mar 10, 11:03 AM EDT | NON-TSTM WND DMG | 4 Sse Lamoine, ME | Tree down. |
| Mar 10, 11:05 AM EDT | NON-TSTM WND DMG | Dedham, ME | Tree across Dedham Rd and road closed. |
| Mar 10, 11:14 AM EDT | NON-TSTM WND DMG | 3 N Somesville, ME | Corrects previous non-tstm wnd dmg report from 3 N Somesville. Tree on powerlines on Fern Meadow Dr. |
| Mar 10, 11:14 AM EDT | NON-TSTM WND DMG | 3 N Somesville, ME | Tree on cable wires on Fern Meadow Dr. |
| Mar 10, 11:15 AM EDT | COASTAL FLOOD | 3 Nw Bar Harbor, ME | Road is almost unpassable, due to debris and the ocean going across the road. |
| Mar 10, 11:18 AM EDT | NON-TSTM WND DMG | Pembroke, ME | Shore Rd flooded to about a foot deep. |
| Mar 10, 11:19 AM EDT | NON-TSTM WND DMG | 1 Ene Machias, ME | Machias dike is flooding. |
| Mar 10, 11:19 AM EDT | COASTAL FLOOD | 1 Ene Machias, ME | Corrects previous non-tstm wnd dmg report from 1 ENE Machias. Machias dike is flooding and road is impassible. |
| Mar 10, 11:30 AM EDT | COASTAL FLOOD | 1 Ene Machias, ME | Machias Route 1 dike is flooding and road is impassible. Water 1 to 3 feet deep in parking lots on the west side of the dike, and in part of the road at the intersection of Main and Court St. |
| Mar 10, 11:30 AM EDT | COASTAL FLOOD | 1 Ssw Tremont, ME | Lopaus Point Rd flooded to an estimated depth of 2 feet. |
| Mar 10, 11:30 AM EDT | COASTAL FLOOD | Castine, ME | Castine town dock parking lot flooded an estimated depth of two feet. Water also up to the bases of several structures. |
| Mar 10, 11:34 AM EDT | COASTAL FLOOD | Stonington, ME | Water to 2 feet deep in parking lot along Atlantic Avenue. |
| Mar 10, 11:35 AM EDT | COASTAL FLOOD | Pembroke, ME | Shore Rd in downtown Pembroke and end of Leighton Point Rd underwater around time of high tide. Severe bank erosion also. |
| Mar 10, 11:45 AM EDT | COASTAL FLOOD | 1 Wsw Seal Harbor, ME | Road washed over with debris and numerous rocks on road at Little Long Pond. |
| Mar 10, 11:45 AM EDT | COASTAL FLOOD | 1 Wsw Seal Harbor, ME | Road washed over with debris on road at Little Long Pond. |
| Mar 10, 11:47 AM EDT | NON-TSTM WND GST 57 | 4 Sse Winter Harbor, ME | Mesonet station DW2258 Winter Harbor-SERC. |
| Mar 10, 11:50 AM EDT | COASTAL FLOOD | Seal Harbor, ME | Route 3 at Seal Harbor flooded. Depth unknown. |
| Mar 10, 11:50 AM EDT | COASTAL FLOOD | Seal Harbor, ME | Route 3 at Seal Harbor flooded with small rocks and debris. Water depth unknown. |
| Mar 10, 11:53 AM EDT | NON-TSTM WND GST 52 | 1 Nne Trenton, ME | AWOS station KBHB Bar Harbor Airport. |
| Mar 10, 11:55 AM EDT | COASTAL FLOOD | 1 Nw Castine, ME | Wadsworth Cove Rd flooded to an estimated depth of 1 to 2 feet. |
| Mar 10, 12:20 PM EDT | NON-TSTM WND DMG | 1 Sw Seawall, ME | Numerous trees down along Seawall Rd between Seawall Campground and Ship Harbor. |
| Mar 10, 4:22 PM EDT | NON-TSTM WND GST 61 | 2 Sw Eastport, ME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898 WWUS71 KCAR 091926 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 226 PM EST Sat Mar 9 2024 MEZ029-030-100330- /O.UPG.KCAR.HW.A.0004.240310T1200Z-240310T2000Z/ /O.NEW.KCAR.HW.W.0004.240310T1300Z-240310T2100Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 226 PM EST Sat Mar 9 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM EST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 9 AM to 5 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ015>017-100330- /O.NEW.KCAR.WI.Y.0003.240310T1300Z-240310T2100Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 226 PM EST Sat Mar 9 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 9 AM to 5 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
508 WWUS71 KCAR 100256 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 956 PM EST Sat Mar 9 2024 MEZ029-030-101100- /O.CON.KCAR.HW.W.0004.240310T1300Z-240310T2100Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 956 PM EST Sat Mar 9 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM EST SUNDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 9 AM to 5 PM EST Sunday. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ015>017-101100- /O.CON.KCAR.WI.Y.0003.240310T1300Z-240310T2100Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 956 PM EST Sat Mar 9 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM EST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 9 AM to 5 PM EST Sunday. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
491 WWUS71 KCAR 100854 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 454 AM EDT Sun Mar 10 2024 MEZ029-030-102100- /O.CON.KCAR.HW.W.0004.240310T1300Z-240310T2100Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 454 AM EDT Sun Mar 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 9 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MEZ015>017-102100- /O.CON.KCAR.WI.Y.0003.240310T1300Z-240310T2100Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 454 AM EDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southern Penobscot, Interior Hancock and Central Washington Counties. * WHEN...From 9 AM this morning to 5 PM EDT this afternoon. * IMPACTS...Strong winds may blow down limbs, trees, and powerlines. Isolated to scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Norcross
467 WWUS71 KCAR 101750 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 150 PM EDT Sun Mar 10 2024 MEZ015>017-101900- /O.CAN.KCAR.WI.Y.0003.000000T0000Z-240310T2100Z/ Southern Penobscot-Interior Hancock-Central Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley, and Princeton 150 PM EDT Sun Mar 10 2024 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria. $$ MEZ029-030-102100- /O.CON.KCAR.HW.W.0004.000000T0000Z-240310T2100Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 150 PM EDT Sun Mar 10 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Damaging winds will blow down trees and powerlines. Numerous to widespread power outages are likely. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
022 WWUS71 KCAR 102055 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 455 PM EDT Sun Mar 10 2024 MEZ029-030-102200- /O.EXP.KCAR.HW.W.0004.000000T0000Z-240310T2100Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Orland, Castine, Eastport, Perry, Machias, and Cherryfield 455 PM EDT Sun Mar 10 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... Winds are no longer gusting to high warning criteria. $$ VJN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Mar 9, 12:29 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 9, 12:29 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1229 PM EST Sat Mar 9 2024
.SYNOPSIS...
High pressure crosses the region today. Low pressure will cross
the region Sunday, then exit across the Maritimes Monday
through Tuesday. High pressure will cross the region Wednesday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1230 PM Update...No major changes with this update. Just minor
chgs to fcst hrly temps leading to fcst aftn high temps.
Previous Discussion...
High pressure will cross then move east of Maine during the day
today. This will mean a dry day for today. Southeast winds will
develop as the high moves away and a low pressure system
approaches. With the southeast winds, a mild day is expected
today, with highs in the upper 30s to lower 40s. A few spots in
the North could remain a bit colder if more cold air damming
occurs than is currently expected.
Attention then turns to a complex low pressure system that will
begin to impact the area tonight. A primary low will track into
western Quebec and a secondary low will develop over the
Northern Mid Atlantic before tracking northeast. Precipitation
with this system will move into southwestern areas after
midnight and overspread most of the area by daybreak.
Northeastern Aroostook County could stay dry a bit longer due to
downsloping from southeasterly winds.
Thermal profiles suggest precipitation will start as snow north
of Coastal Downeast with a mix of rain and snow right at the
coast. Towards daybreak, enough warm air will work in so that
the Coast changes to rain, while the Bangor region and Interior
Downeast change to a mix of rain and snow. Northern areas will
remain snow through tonight. A developing low-level jet will
cause winds to increase tonight. Gusts of 30 mph are possible
inland and up to 40 mph at the coast late. Low temperatures
tonight will be in the upper 20s North and lower 30s near Bangor
and Downeast.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Low pressure will track from southern New England to Maine
Sunday. The surface low vertically stacks with the supporting
upper low while crossing the region Sunday night. The system
then slowly drifts east across the Maritimes Monday through
Monday night. Precipitation will persist Sunday into Sunday
night, then diminish Monday with lighter precipitation. Expect
morning snow will mix with rain at times during the afternoon
across northern areas. Across Downeast areas, expect an early
snow/rain mix will transition to rain during the afternoon.
Precipitation then transitions back to snow across northern
areas Sunday night. Rain will mix with, or transition to, snow
Downeast. Precipitation could be heavy at times across
west-central and Downeast areas Sunday morning into the
afternoon. Expect mostly light snow north, with a light
snow/rain mix Downeast, Monday. Precipitation will then taper to
snow showers early Monday night, before diminishing late. Due
to the duration of the event, expected temperatures and the mix
of snow and rain, precipitation totals and snow amounts Sunday
into Monday are still uncertain. However, the greatest total
snow accumulations are expected across the higher terrain areas
of west-central and northern Maine. A strong low level jet will
also develop in advance of the low Sunday supporting strong
gusty southeast winds. The strongest wind will occur along the
Downeast coast where gusts could exceed 55 mph and a High Wind
Watch remains in effect. Wind gusts up to around 45 mph are
possible across interior Downeast areas. Temperatures will be at
above normal levels Sunday/Monday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The system exits east of the Maritimes Tuesday, with high
pressure then building toward the region late. Could still have
a slight chance/chance of snow showers early Tuesday.
Otherwise, expect mostly cloudy skies Tuesday then partly cloudy
Tuesday night. High pressure crosses the region Wednesday
through early Thursday with generally partly cloudy skies.
Uncertainty then increases later Thursday into Friday regarding
the track and timing of possible low pressure. Due to the
uncertainty, only have a chance of rain/snow showers. Above
normal level temperatures are expected Tuesday through Friday.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR at all terminals today through this evening.
Southern terminals trend to MVFR and then to IFR late tonight
with snow and rain. Northern terminals trend to MVFR/IFR by
daybreak Sunday with snow developing. LLWS possible late
tonight. E-SE winds 5-15 kts today. SE winds increasing to 10-20
kts tonight. Gusts 30-35 kts at Coastal terminals with 20-30
kts elsewhere late tonight.
SHORT TERM:
Sunday...IFR/LIFR. Snow and rain. Southeast winds 10 to 20
knots with gusts up to 30 to 35 knots, except around 45 knots
along the Downeast coast. Low level wind shear possible.
Sunday night...IFR/LIFR. Snow and rain. Southeast/east winds 10
to 20 knots with gusts up to around 30 knots, becoming variable
around 10 knots. Low level wind shear possible early.
Monday...IFR/LIFR, then MVFR/IFR. Snow north. Snow and rain
Downeast. Variable winds around 10 knots, becoming
north/northwest 10 to 20 knots with gusts 25 to 30 knots.
Monday night...VFR/MVFR. A chance of snow showers.
Northwest/north winds 10 to 20 knots with gusts up to around 25
knots.
Tuesday...VFR/MVFR early, then VFR. A chance of snow showers
early. Northwest/north winds 10 to 20 knots with gusts up to
around 25 knots.
Tuesday night through Wednesday...Occasional MVFR conditions
possible across northern areas early Tuesday night. Otherwise,
VFR. North/northwest winds 10 to 15 knots Tuesday night.
Variable winds 5 to 10 knots Wednesday.
&&
.MARINE...
NEAR TERM: Winds and seas remain below Small Craft Advisory
criteria through today. Southeast winds increase above SCA
levels this evening and above Gale force late tonight, and to
Storm force by daybreak Sunday. A Storm Warning goes into effect
for all waters starting at 10z Sunday morning. Wave heights 2 to
3 feet today, building to 6 to 8 feet late tonight. Rain
develops on the waters late tonight.
SHORT TERM: A Storm Warning is in effect for all the waters
Sunday. Small craft advisory conditions are expected Sunday
night. Gale conditions develop Monday then persist into Tuesday.
Rain Sunday into Sunday night. A chance of rain and snow
Monday.
&&
.HYDROLOGY...
Another storm system is expected to bring rain and snow across
the area Sunday into Monday. This system will have a moisture
transport from the Gulf of Mexico northward up along the US
Eastern Seaboard. PWATs will likely increase to 0.25-0.5 inch
above climatological normals for this time period in March.
There remains some uncertainty on the strength of the moisture
advection along with the extent of precipitation falling as
rainfall.
The greatest concern for possible flooding will be across the
southern Central Highlands of interior Downeast into the
Downeast coast. It is here where the potential of greater than
1 inch of rain is high falling on very soaked antecedent soil
conditions. Latest groundwater level and soil moisture analysis
shows levels much above normal for early March indicating soaked
soils with the frost slowly melting from the top noted by the
start of "mud season". The small rivers and streams are running
above normal in the greater than 90th percentile with all the
runoff from previous rainfall. The National Water Center
National Water Model is picking up on the possibility of rapid
onset type flooding across the Downeast coast. WPC has
highlighted the Downeast coast in a "Marginal Risk" for their D3
Excessive Rainfall outlooks. Larger mainstem rivers are not
expected to experience flooding but will continue to rise with
continued runoff. A unique situation for the Downeast Coast will
be excessive runoff possibly occurring at the time of
astronomical high tides midday Sunday. Historically this can
cause a problem with freshwater having no where to run off along
the Downeast coast due to the high tides. This will have to be
monitored.
Across the north we will add more snow and snow water equivalent
in some locations with melt possible. Above normal
temperatures, rising flows will continue to cause ice break up
on the St. John, Allagash and Aroostook Rivers where minor ice
jams are ongoing. Overall, with precipitation mainly falling as
snow not expecting and rapid rises in the natural flows behind
these jams. Highly localized flooding due to ice jams remains
possible.
&&
.TIDES/COASTAL FLOODING...
A Coastal Flood Watch remains in effect from Sunday morning into
Sunday afternoon. High astronomical tides are expected this
weekend, with the highest tide of the month expected Monday
around noon. South/southeast winds ahead of the storm
approaching the area on Sunday could coincide with the Sunday
morning high tide which will be near highest for the month (12.9
feet at Bar Harbor) around 1130 AM.
This combination could lead to a surge resulting in minor
coastal flooding along low lying areas, including the potential
for minor flooding in Acadia, Eastport, Machias and Cutler.
Additional wave action is possible on top of these high tides,
with waves approaching 8 ft near the shore on Sunday.
As the low center tracks eastward through Monday, winds will
turn to a more northerly direction, limiting surge potential
even with a slightly higher tide expected. There remains slight
uncertainty in the timing and exact track of the low, which
could change when the strongest onshore winds will be with
respect to high tide, and therefore change the total impacts
from this system.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Wind Watch from Sunday morning through Sunday afternoon
for MEZ029-030.
Coastal Flood Watch from Sunday morning through Sunday
afternoon for MEZ029-030.
MARINE...Storm Warning from 6 AM to 5 PM EST Sunday for ANZ050>052.
&&
Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/Norcross
Hydrology...
Tides/Coastal Flooding...Hazardous weather outlook, Mar 9, 5:46 AM EST, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 546 AM EST Sat Mar 9 2024 MEZ001>006-010-101200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 546 AM EST Sat Mar 9 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another storm will cross the area Sunday into Monday. Snow is expected across the North Woods with a mix of rain and snow expected elsewhere. Depending on the storm track more rain could lead to nuisance flooding, especially in low lying areas and small streams. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-101200- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 546 AM EST Sat Mar 9 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Another storm will cross the area Sunday into Monday. This storm will initially bring a rain and snow mix to the area with all rain then developing through Sunday. Any areas that receive substantial amounts of rain could experience minor flooding, especially in low lying areas and small streams. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-101200- Coastal Hancock-Coastal Washington- 546 AM EST Sat Mar 9 2024 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Watch. Coastal Flood Watch. Another storm will cross the area Sunday into Monday. This storm will initially bring a rain and snow mix to the area with all rain likely during the day Sunday. Any areas that receive substantial amounts of rain may experience minor flooding, especially in low lying areas and small streams. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-101200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 546 AM EST Sat Mar 9 2024 ...STORM WARNING IN EFFECT FROM 6 AM TO 5 PM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Gale conditions possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:48 AM EST | Storm Warning | CAR | 35 hr | |
| Mar 9, 2:20 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 23 hr |
| Mar 9, 2:26 PM EST | Wind Advisory | CAR | Hancock, Penobscot, Washington | 22 hr |
| Mar 9, 2:42 PM EST | Coastal Flood Warning | CAR | Hancock, Washington | 22 hr |
Nearby
High Wind Warnings in Maine, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.